Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

On synthroid, severe random headache, leg and arm spasms, now low testosterone. Is this adrenal defficiency ?

My husband had his thyroid removed in 2006 and is on synthroid . He had open heart surgery to repair his leaky mitral valve in mid August 2012. Starting around October1st 2012, be began having severe headaches- sometimes on the top of his head, and sometimes in the facial area. He has had a CAT scan of his head and sinuses and was told all looked normal. He began cardiac rehab the first of October also. Since starting cardiac rehab, he has severe cramps in his quads and calves (he quit going in around Thanksgiving to rehab as his legs and head hurt so much). He still has severe random headaches, random, severe leg (Quads mostly but calf muscles sometimes) and arm muscle spasms, and he is now Low- Testosterone . In late December his calcium was 8.9, his sodium was 104, and his potassium was 3.6 ( I may have the K+ and Na+ backwards). He is 6 ft 6 inches tall and weighs 264. His cholesterol is around 90 (total). He also is cold all the time and cannot concentrate when his head hurts. Stress makes all this worse. He takes his synthroid first thing in the am, then at breakfast he takes bystolic, a baby aspirin, and a 2000 unit Vitamin D capsule daily. If he takes 3 ibuprofen, 2 Excedrin, and a 2.5 mg valium, the pain lessens. He has also seen a neurologist and they ruled out chiari syndrome. I appreciate your input. I thought perhaps he has adrenal insufficiency, but we are at a standstill here. Any input is appreciated.
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Endocrinologist 's  Response
Dear Ma'm I understand and appreciate your concern. I would like to know few things,
1. TSH, FT4
2. Serum Cortisol (8 am)
3. Serum ACTH
As you have rightly pointed out he can be having adrenal insufficiency. Adrenal insufficiency will have high potassium, it will not cause low testosterone. what is his Blood pressure? So ma'm my second diagnosis would be pituitar suppression. Let us work out things as I have suggested then we can review. Regards!
Answered: Mon, 23 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor